MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported that the customer was notified of a complaint involving an oscor 23 fr introducer on (b)(6) 2022 during a post-op cardiothoracic surgery.There was a report of a cracked sheath in the right femoral vein upon insertion on behalf of (b)(6) healthcare - billings.A second peel-away sheath was inserted to replace the damaged component.The event was reported under (b)(4) and salesforce case # (b)(4).Patient presented with rv failure overnight/through the day.Pump insertion for patient support was successful following the peel-away sheath replacement.Report of access site bleed, skin sutures and two units of packed red blood cells were transfused.Impella support continued throughout the event.The customer discarded the product.Reference report # 1035166-2022-00116.
 
Additional Manufacturer Narrative
Reporter was not sure which lot the cracked device belonged to; therefore, two mdrs were submitted.B5: additional information received.Patient death.The device was not returned for analysis, as it was discarded.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.The device was not returned for analysis, therefore, the exact cause of the device issue cannot be determined and the clinical observation could not be confirmed.However, the following controls are in place to mitigate the reported product issue.Per procedure (adelante s2s introducer sheath in-process and final inspection): final assembly inspect 100% per procedure visual inspection: with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Foreign matter (fm) fiber is limited to 2 particles < 0.10 mm2 or 1 particle < 0.2 mm2 with naked eye at a distance of 12" to 18", verify the sheath hub and split caps are free of excess silicone oil applied between the seals during assembly.Verify split caps are properly placed and secured onto sheath hub and free of cracks/damages or excessive adhesive.Vacuum leak test.Perform pressure and vacuum leak test per procedures.The instructions for use (ifu) informs the user: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Indwelling introducer sheaths should be internally supported by a catheter, lead, or dilator.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Additional information received 11/01/2022: the cause for the blood leak was unknown.It was not attributed to the damaged sheath.A new sheath was placed and skin sutures were applied to counter the blood leak.Due to the pre-existing condition of the patient, the family opted to withdraw impella support when the patient became unstable and the patient passed away.Customer unable to provide any additional information regarding patient's death.1035166-2022-00111 is associated with lot number dp-13298.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279352511
MDR Report Key15715090
Report Number1035166-2022-00111
Device Sequence Number4801009
Product Code DYB
UDI-Device Identifier00885672009786
UDI-Public00885672009786
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberDP-13298
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age72 YR
Patient SexFemale